Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest an alternative for Sibofix

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Hi Doctor,
My mother has rheumatoid arthritis and is also undergoing treatment for uveitis. She has been passing motion atleast 2 or 3 times a day this past 1 year and the frequency of her motions has just increased. She underwent endoscopy and a colonoscopy (only half way was done as it was too painful and we asked the doctor to stop) and her results were clear. We are awaiting her tTG test results. Her C-reactive protein is positive. Hb and RBC counts are less than normal (not too low).

The doctor has prescribed Sibofix 400mg (1-0-1) for 7days but she feels nausea and dizzy with just the first dose. Is there an alternate medicine that she can take that would not result in side effects mentioned above?!

Is she suffering from something else that we are missing......

Thanks,
XXXX
Posted Wed, 6 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
Diarrhea

Detailed Answer:
Hello

Thanks for the query

It looks like your mother is suffering from diarrhea, probably secondary to antibiotics used for the uveitis. Sibofix 400 is a good drug and it is usually tolerated well.
I suggest you to use Tab Metrogyl instead of Sibofix if it is causing problems in her.

I also suggest a pro biotic like VSL-3 or Sporocal for 7 days. Please visit your physician for a prescription.

I also suggest the following

1. Avoid spicy food
2. Avoid milk and milk products
3. Avoid de hydration by taking plenty of fluids

I hope I was of help, if you have any further queries please get back to me

I wish your mother good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor